MAUDE Adverse Event Report: BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW; PLATE, BONE

BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported that two screws could not be used because they could not be turned.The surgery was completed with alternate screws.No adverse events were reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The qty two 1.5x4mm x-drive tf sd screw ea (part# 91-6704, lot# unk) were returned for investigation.A visual inspection was conducted.The screw tips show signs of wear.Functional testing was completed by attempting to insert the screws into a piece of white oak wood using a 01-7390 driver handle lot 048760 with a 15-1196 1.5mm bit lot number 406650.When an attempt was made to turn the screws into the wood the screw tips were unable to penetrate the wood surface.The dhr will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For this part (91-6704) and the previous one year (from the notification date) the screw not inserting into bone, there is a complaint rate of 0.003% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is excessive force applied during an insertion attempt, beyond what the implant is designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9612639
Report Number0001032347-2020-00080
Device Sequence Number2677418
Product Code JEY
UDI-Device Identifier00841036134808
UDI-Public00841036134808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6704
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1